SHOCK REPORT: Friends tried to stuff unconscious OD victim into taxi cab… [DRAMATIC VIDEO of first responders saving a life]
HYANNIS – Sources report friends were trying to load an unconscious, limp, and gravely afflicted overdose victim into a taxi cab. The cab driver fortunately refused and witnesses in the neighborhood quickly phoned police.
It was fortunate for the victim because if it wasn’t for the quick response of police and rescue workers, he would likely be dead.
At about 11:30am, police and rescue rushed to the area of 150 Hinckley Road after witnesses reported an overdose victim and suspicious activity right out in the middle of the street. Hinckley Road is a densely populated family neighborhood and witnesses were alarmed to say the least…
Police immediately initiated first aid and Hyannis Rescue eventually transported the OD patient.
Sources report the victim was revived with the help of Narcan, and was awake and responsive not long after being treated at CCH.
The overdose victim is a 28-year-old Hyannis man. The overdose appears to have been caused by heroin.
Lieutenant Thomas Kenney, a 32-year-veteran of the Hyannis Fire Department, with 8 years previous experience with Boston EMS, states the current Hyannis heroin epidemic is the worst he has ever seen anywhere. He explained there has been a change in demographics in regards to overdose patients. The heroin epidemic has become more mainstream and is effecting younger kids. Some young addicts may have been initially exposed to prescribed pain killers. When the prescriptions end, some find themselves addicted and turn to illicit alternatives such as heroin. Young addicts are snorting, injecting, and smoking their heroin; it’s not always noticeable because not everyone injects it. But the results are always the same. When an addict overdoses, they go into respiratory failure… and cardiac arrest follows soon after.
Narcan is a rescue drug that has become more available to police, but it’s not a cure all. It only temporarily reverses the overdose effects of heroin. Sometimes irreversible physiological damages have been done… other times, addicts continue to use until they either end up behind bars, dead, or in recovery.
It’s a complicated deep-rooted issue that needs to be addressed at many levels. In Barnstable, police and rescue workers are responding to more than one overdose on any given day, often several times in one day… Sometimes they are able to save the overdose victims, other times not…
HN NOTE: Patrolman David Downs was the first officer on scene. His quick actions, along with other first responders, saved this young man’s life today. For first responders in Barnstable, this sadly has become a routine call.
The following video highlights the massive amounts of resources and effort needed to reverse a drug overdose. The video contains strong language and some may find it disturbing. Viewer discretion is strongly advised. But for anyone considering trying heroin, the following video illustrates what is very likely to happen. Today’s victim was lucky… but his struggles are far from over. [Press play… video is available in HD, select HD in the Youtube settings…]
Robert Bastille, P.S. -- The following is an interesting video sent in by an HN reader which addresses the heroin epidemic and Narcan here in Massachusetts... [Press play] P.P.S. -- Tonight's HyTown Vignette is brought to you by Nina Simone... [Press play]
P.S. -- The following is an interesting video sent in by an HN reader which addresses the heroin epidemic and Narcan here in Massachusetts... [Press play]
P.P.S. -- Tonight's HyTown Vignette is brought to you by Nina Simone... [Press play]